# SDR 2004F00083

- Difficulty date: February 10, 2004
- Submitted: March 18, 2004
- Operation: Air carrier
- Aircraft: N217CS
- Make and model: Piper PA-31T3
- Aircraft serial: 31T8275014
- Engine: Pwa PT6*
- System (JASC): 2140 · Heating System
- Part: O-Ring
- Condition: Missing
- Location: Fuel Nozzle
- Component: Heater
- Component part number: 23E622
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE ENTERED THE COCKPIT, (KEROSENE EXHAUST) DURING CLIMB.  THE AIRCRAFT RETURNED.  THE FORWARD HEATER WAS SLOW TO LIGHT OFF.  DURING RECENT FUEL NOZZLE CLEANING, THE O-RING SEAL THAT SEALS THE NOZZLE TO COMBUSTION TUBE WAS NOT INSTALLED, OR FELL OUT DURING REASSEMBLY.  COMPLETING A PRESSURE DECAY TEST AFTER THIS TYPE OF MAINTENANCE WOULD PREVENT THIS TYPE OF INCIDENT.
